Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 180, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 10, 2007, 3:11 PM EDT for Wilson County, North Carolina. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2007, 3:11 PM EDT (19:11 UTC)
- Expired
- Jul 10, 2007, 3:37 PM EDT
- In force
- 26 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 52 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1362 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 10:58 AM EDT, 4 hours 13 minutes earlier.
Area forecast discussion, Jul 10, 10:58 AM EDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1058 AM EDT TUE JUL 10 2007 .SYNOPSIS...A TROUGH OF LOW PRESSURE WILL LINGER OVER CENTRAL NORTH CAROLINA THIS AFTERNOON THROUGH WEDNESDAY. A COLD FRONT WILL APPROACH THE AREA FROM THE WEST LATE WEDNESDAY. && .NEAR TERM /THROUGH TONIGHT/... TEMPERATURE SCHEMES INDICATE HIGHS IN THE MID 90S OVER MOST OF THE CWA THIS AFTERNOON. CURRENT TEMPERATURES ARE RUNNING ABOUT THE SAME AS MONDAY WITH THE EXCEPTION OF THE NORTHEAST WHERE THEY ARE ONE TO TWO DEGREES WARMER. CURRENT THINKING IS TO RAISE HIGHS IN THE NORTHEAST TO THE UPPER 90S WITH 95-96 OVER THE REMAINING AREA. THERE IS NOT A LOT OF DRY AIR IN THE UPPER ATMOSPHERE TO WORK DOWN TO THE SURFACE TODAY... SO DEWPOINTS WILL REMAIN AROUND 70/LOWER 70S OVER MOST OF THE CWA WITH THE EXCEPTION OF THE NORTHWEST. HEAT INDICES WILL BE AROUND 100 DEGREES MAINLY OVER THE EASTERN HALF OF THE CWA DURING THE AFTERNOON. THE COMBINATION OF AFTERNOON HEATING... A SURFACE BOUNDARY THROUGH THE CENTRAL PORTION OF THE CWA AND ABUNDANT MOISTURE... PRECIP WATER AROUND 2 INCHES... WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS. DUE TO THE ABUNDANT MOISTURE... IF YOU HAPPEN TO GET A THUNDERSTORM IT COULD BE ACCOMPANIED BY BRIEF HEAVY RAIN. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... COLD FRONT APPROACHES FROM THE WEST WEDNESDAY. TIMING ISSUES EXIST AS BOTH NAM AND GFS HAVE SPED UP THE PROGRESSION OF FRONT MOVING THROUGH THE AREA...ESPECIALLY NAM AS IT PUSHES THE FRONT THROUGH LATE WEDNESDAY NIGHT/EARLY THIS THURSDAY. GFS SLOWER...INDICATING WAVE DEVELOPING ON FRONT THURSDAY AFTERNOON. IN ADDITION TO FRONTAL SPEED...MODELS DIFFER ON THE UPPER SUPPORT ACCOMPANYING THE FRONT. AT THIS POINT HAVE BASICALLY KEPT CURRENT TRENDS OF JUST ISOLATED CONVECTION WEDNESDAY AFTERNOON DUE TO SLIGHT MID LEVEL RIDGING AND MORE WESTERLY FLOW. THEN INCREASE CHANCES FROM WEST TO EAST WEDNESDAY NIGHT AS UPPER LEVEL TROUGH AND COLD FRONT APPROACHES THE AREA...CONTINUE SCATTERED SHOWERS/STORMS ON THURSDAY...TAPERING OFF TO JUST SLIGHT CHANCE THURSDAY NIGHT. && .LONG TERM /FRIDAY THROUGH MONDAY/... NOT MUCH CHANGE TO THIS PERIOD AS ANOTHER FRONT WILL MOVE INTO THE AREA FRIDAY INTO THE WEEKEND. THIS WILL KEEP A CHANCE FOR SHOWERS AND THUNDERSTORMS OVER THE REGION WITH THE BEST CHANCE IN THE AFTERNOON AND EVENING. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... THE COMBINATION OF A MOISTURE LADEN ATMOSPHERE...THE PRESENCE OF A LEE SIDE TROUGH...AND AN INLAND MOVING SEABREEZE WILL SET THE STAGE FOR SCATTERED CONVECTION THIS AFTERNOON. WITH NO DEFINED UPPER LEVEL FORCING...IT IS HARD TO PIN DOWN BEST PLACEMENT FOR CONVECTION. THEREFORE...WILL MENTION VCSH AND CB AT ALL TAF SITES FOR THIS AFTERNOON. A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS IS POSSIBLE LATE WEDNESDAY INTO THURSDAY AS AN UPPER LEVEL TROUGH BUILDS INTO THE EASTERN U.S. AND SENDS A STRONGER COLD FRONT INTO NORTH CAROLINA. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...RHJ NEAR TERM...RHJ SHORT TERM...RA/JFB LONG TERM...RA AVIATION...JFB/RHJ
Hazardous weather outlook, Jul 10, 4:21 AM EDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 421 AM EDT TUE JUL 10 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-110830- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 421 AM EDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER CENTRAL NORTH CAROLINA THIS AFTERNOON AND EVENING. THERE IS THE POTENTIAL THAT AN ISOLATED STORM OR TWO COULD APPROACH OR BECOME SEVERE. ANOTHER HOT AND HUMID DAY IS EXPECTED ACROSS CENTRAL NORTH CAROLINA. HIGHS WILL BE IN THE MID 90S WITH HIGH HUMIDITIES. THIS MAY RESULT IN HEAT INDEX VALUES AROUND 100 FOR A COUPLE OF HOURS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER THERE WILL BE THE CONTINUED THREAT OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RA
In the hours before
Special weather statement, Jul 10, 2:22 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 222 PM EDT TUE JUL 10 2007 NCZ078-101915- WAYNE- 222 PM EDT TUE JUL 10 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN WAYNE COUNTY THROUGH 315 PM EDT... AT 222 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER MOUNT OLIVE...MOVING EAST AT 5 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...MOUNT OLIVE... BROGDEN. GUSTY WINDS OF 40 TO 50 MPH...SMALL HAIL...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. MWS
Special weather statement, Jul 10, 2:27 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 227 PM EDT TUE JUL 10 2007 NCZ073-074-101930- MONTGOMERY-STANLY- 227 PM EDT TUE JUL 10 2007 ...A STRONG THUNDERSTORM WILL MOVE ACROSS MONTGOMERY AND STANLY COUNTIES THROUGH 330 PM EDT... AT 227 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF ALBEMARLE...MOVING EAST AT 5 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR NORWOOD AROUND 235 PM EDT... MOUNT GILEAD AROUND 330 PM EDT. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS...CREEKS...STEAMS AND SOME ROADS CAN BE EXPECTED. 23
Special weather statement, Jul 10, 2:40 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 240 PM EDT TUE JUL 10 2007 NCZ007>009-101945- GRANVILLE-PERSON-VANCE- 240 PM EDT TUE JUL 10 2007 ...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS GRANVILLE... PERSON AND VANCE COUNTIES THROUGH 345 PM EDT... AT 240 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN OVER CONCORD...OR ABOUT 7 MILES NORTH OF ROXBORO...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR BETHEL HILL AROUND 250 PM EDT...OAK HILL AROUND 305 PM EDT...KERR LAKE AROUND 315 PM EDT... STOVALL AROUND 320 PM EDT. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. DO NOT USE THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF YOU CANNOT SEEK SHELTER INDOORS AUTOMOBILES CAN PROVIDE GOOD SHELTER. BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY VULNERABLE TO THE DANGERS OF LIGHTNING. BOATERS SHOULD SEEK SAFE HARBOR. THOSE CAMPING SHOULD TAKE SHELTER IN A NEARBY BUILDING OR VEHICLE. ALSO VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE TO TWO DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS...CREEKS...STEAMS AND SOME ROADS CAN BE EXPECTED. 23
Special weather statement, Jul 10, 2:43 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 243 PM EDT TUE JUL 10 2007 NCZ073-074-101945- MONTGOMERY-STANLY- 243 PM EDT TUE JUL 10 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS MONTGOMERY AND EASTERN STANLY COUNTIES THROUGH 345 PM EDT... AT 243 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 7 MILES NORTHEAST OF NORWOOD...OR ABOUT 8 MILES SOUTHEAST OF ALBEMARLE... MOVING EAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...TROY...BISCOE... AND...STAR...CANDOR. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. BLAES
Special weather statement, Jul 10, 2:58 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 258 PM EDT TUE JUL 10 2007 NCZ041-102000- WAKE- 258 PM EDT TUE JUL 10 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS WAKE COUNTY THROUGH 400 PM EDT... AT 258 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER HOLLY SPRINGS...OR ABOUT 8 MILES SOUTH OF CARY...MOVING EAST AT 5 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...HOLLY SPRINGS...LAKE WHEELER... AND GARNER. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN SMALL TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. MWS
Special weather statement, Jul 10, 3:05 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 305 PM EDT TUE JUL 10 2007 NCZ024-040-102000- CHATHAM-ORANGE- 305 PM EDT TUE JUL 10 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS CHATHAM AND SOUTHERN ORANGE COUNTIES THROUGH 400 PM EDT... AT 305 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER BYNUM...OR ABOUT 7 MILES NORTH OF PITTSBORO...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...FEARRINGTON... CARRBORO...CHAPEL HILL. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. BLAES
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:27 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 48 min |
| Jul 10, 3:33 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 27 min |
| Jul 10, 3:59 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe | 34 min |
| Jul 10, 4:07 PM EDT | Severe Thunderstorm Warning | RAH | Alamance | 26 min |
| Jul 10, 4:40 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 50 min |
| Jul 10, 5:21 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 39 min |
| Jul 10, 5:24 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 51 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.